Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

rjeffler

Member
  • Posts

    12
  • Joined

  • Last visited

Reputation

0 Neutral

About rjeffler

  • Birthday 09/18/1972

Profile Information

  • Gender
    Female
  1. I'm on 80 mg. Not sure why doctors prescribe the way they do, but more often than not, they know more than us about the drug. I'm 145 lbs, so I should be on about 60mg/day. I was started out on 80 and didn't tolerate it well. Many days of swollen/red/blistered lips and general fatigue. After 2 weeks, I put myself back to a 40mg/day does and tolerated it well. At my 1 month check up, my doctor told me to go back to 80mg/day. I now tolerate that well, but have started to have other side eff
  2. I'm having similar to most: dry lips - in fact they peel almost every morning and are really red for a while. I was on a very high dose to start (80 mg/day) and couldn't handle it. Went down to 40 mg/day for 2 weeks and then back up and my body adjusted much better. dry skin excema on my arms - didn't start until almost the end of month 2 joint pain exhaustion
  3. WHAT EVER YOU DO, DON'T PICK THE BLACK HEADS!! I did and I have a red mark on the end of my nose that is heading in to week 3. The skin keeps peeling off and it is red again. Let nature (and accutane) work their magic.
  4. I've also had lots of the 'shedding'. My Dr. started me out on 40mg 2Xday and after 7 days I was over it. I went back to 40MG 1Xday and did better. At my 1 month appt, he put me back up to the 40MG 2Xday and it is better. I do notice that if I rub my skin, the top layer comes off. I have quite a few 'boo-boo's' like a kid would get. I bump something too hard, I get a scratch then a scab, ect... It also seems to take longer for wounds to heal, so be careful
  5. Agreed. My case is mild to moderate, but no drugs or topicals have worked over the past 2 years. Accutane was the last step. Your doctor should know that. I will tell you that my face was mild to moderate as was my back but I was being treated for my face primarily. I've been on accutane for 5 weeks now and my back is almost totally clear. I think my face still has some areas of concern because I cannot keep my hands off. Be honest with your doctor and explain you've done your research.
  6. I'm 65 KG and my doctor started me out at 80 mg dosage. I had some seriously bad lip effects (like swelling to twice their normal size) so I dropped down to 1 pill per day for the last 2 weeks. Went back to the Dr this Tuesday and he said go back up to the 40 mg 2X a day now. Based on most of the information on this website, I'm a bit overdosed, but some doctors really like to hit it hard. I did question him and he was adamant that this amount was fine for me. I'm 2 days in to the higher do
  7. I actually have a dry issue as well. My skin was so dry and flaky that using tinted moisturizer flaked off. I called a Mary Kay lady I know and she got me their INTENSE moisturizer. It actually comes in a tub and is quite thick. I apply it only at night and it seems to work. The other moisturizer that I like is Eucerin. There is also a cream form of this in a tub. Haven't used it on my face, but I bet there is one specifically for the face as well.
  8. I've also had a ton of problems with my lips. Mine are very full to begin with and twice they have swollen to almost twice their normal size. It looks and feels awful. It seems that mine get worse just after sun exposure even if I wear sunblock 30 on my lips and a wide brimmed hat. The aquaphor is very shiny, but it works better than anything else I've tried. I actually put it on my lips about 2 times each hour. Where they are cracking at the corners, I put Aquaphor there as well and reapp
  9. I fasted the first time before my blood test. This time, I told my Dr I was starving and he told me I didn't need to fast. He said if my tests come back with anything unusual, he would make me take them again fasting, but until that happened, I was good to eat!
  10. I posted 10 days ago that I was having major problems with my lips. Someone suggested LOTS of water and I've been doing that. My lips were very swollen (Bigger than Angelina Jolie's lips). Lips went back down and have been normal for about 1 week. Today they've swollen up again. I'm trying to tie these instances together and can only come up with sun exposure. Another problem is that there are little tiny bubbles on my lips so it could be lots of little fever blisters. Here's my issue tho
  11. Thanks to all for the support and suggestions. Since yesterday I've been downing water like there is no tomorrow. I have noticed that my breakouts are much better. I got one big one that came up under the skin and never came to the top. After 3 days, it went back down. I'm feeling like the pain will be worth it in the end!
  12. I started Accutane about 3 weeks ago. Everything went OK for about a week and then the lip dryness started. On top of everything else, I got a fever blister. So, I took Valtrex which dries your lips out even more. All of my friends and family thought I started to look like I got botox in my lips because they were so swollen. 3 days off of the Valtrex now and the swelling has gone down, but they are redder than normal and Aquaphor is just about the only thing that keeps them feeling good. I
×